Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 43, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 18, 2017, 10:33 PM CDT for Calhoun County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 10:33 PM CDT (03:33 UTC)
- Expired
- Jun 19, 2017, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, MS
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
091
WGUS54 KMEG 190333
FFWMEG
MSC013-190630-
/O.NEW.KMEG.FF.W.0043.170619T0333Z-170619T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1033 PM CDT SUN JUN 18 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Calhoun County in northeastern Mississippi...
* Until 130 AM CDT
* At 1033 PM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 1 to 2 inches of rain over the next hour.
* Some locations that will experience flooding include...
Bruce, Calhoun City, Vardaman, Derma, Pittsboro, Big Creek, Bounds,
Reid, Loyd, Ellard, Shepherd, Skuna and Retreat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3379 8950 3405 8949 3404 8914 3381 8918
3381 8919 3373 8919
$$1 follow-up statement
790
WGUS74 KMEG 190546
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1246 AM CDT MON JUN 19 2017
MSC013-190555-
/O.CAN.KMEG.FF.W.0043.000000T0000Z-170619T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun MS-
1246 AM CDT MON JUN 19 2017
...THE FLASH FLOOD WARNING FOR CALHOUN COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3379 8950 3405 8949 3404 8914 3381 8918
3381 8919 3373 8919
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:06 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 18, 7:06 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Memphis TN 706 PM CDT Sun Jun 18 2017 .UPDATE... Updated to reduce pops across the northern and western portions of the Mid South. && .DISCUSSION... The shortwave and associated mesoscale convective vortex has moved to the east with showers and thunderstorms diminishing quickly across northern and western sections. There may be some redevelopment of showers and thunderstorms later tonight mainly south of Interstate 40 as a cold front moves south. Later coverage is still in question as the atmosphere remains worked over from the afternoon convection. This will be monitored through the evening and additional updates may be needed. JLH && .PREV DISCUSSION... /issued 309 PM CDT Sun Jun 18 2017/ Surface analysis this afternoon places a cold front from Lake Huron back through Indiana, Southeast Missouri, then back through Northwest Arkansas, and Eastern Oklahoma. Across the Lower Mississippi Valley. A warm, moist, and unstable airmass is in place across the Mid-South with temperatures as of 2 PM CDT ranging from the upper 70s to middle 80s. Showers and thunderstorms are occurring across much of the Mid-South with the best coverage near the Memphis metro area as of discussion. Strong to severe thunderstorm potential tonight into perhaps a portion of the area tomorrow and rain chances for late this week into next weekend are the primary concerns in this afternoon's forecast. Latest mesoanalysis trends indicate surface based CAPE values between 3000-4000 J/kg over the forecast area, LI's approaching -8 and precipitable water values around 2 inches. Strong to severe thunderstorm potential is possible for the remainder of the afternoon into early/mid evening across the Mid-South with the best potential occurring over portions of West Tennessee and North Mississippi. Damaging winds will remain the predominant severe thunderstorm threat along with a potential for localized flash flooding from heavy rainfall. 12Z WRF/GFS/ECMWF indicate a potential for additional showers and thunderstorms to develop along the slowly moving cold front across much of the area. However, the latest HRRR run along with some of the CAM models including the WRF-ARW and WRF-NMM indicate convective chances may gradually shift to areas mainly across East Arkansas and North Mississippi overnight. Evening shift will continue to monitor trends and adjust forecast as needed. A marginal risk for severe thunderstorms may extend into portions of Northeast Mississippi into the day Monday. Meanwhile, drier air will begin filtering in behind the front bringing a gradual end to rain chances for the remainder of Monday through Wednesday night. 12Z GFS/ECMWF long term models indicate a tropical wave in the Caribbean will move into the Gulf of Mexico this week but vary on the direction it will move with a spread covering anywhere from the Texas Gulf coast to the Mississippi/Alabama coast. Nonetheless, models indicate this tropical moisture will eventually move into the Lower Mississippi Valley towards next weekend and combine with an approaching cold front to increase shower and thunderstorm chances for the latter half of the period. CJC && .AVIATION... 00Z TAFs TSRA chances will prevail at sub-mentionable levels this evening, given airmass stabilization from earlier storms. SHRA may persist into the overnight at TUP, in response to favorable upper jet positioning and near saturation below FL050. Otherwise, main challenge is flight conditions once precip and clouds exit. Northerly winds will bring drier air toward 12Z, with conditions likely rapidly transitioning to VFR at JBR, MEM and MKL with daytime heating and mixing. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 18, 7:08 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 708 PM CDT Sun Jun 18 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-200215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 708 PM CDT Sun Jun 18 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a marginal risk for severe weather across northeast Mississippi on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required on Monday. JLH
In the hours before
Special weather statement, Jun 18, 5:36 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
536 PM CDT SUN JUN 18 2017
MSZ023-024-182315-
Monroe MS-Chickasaw MS-
536 PM CDT SUN JUN 18 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Monroe County in northeastern Mississippi...
Eastern Chickasaw County in northeastern Mississippi...
At 535 PM CDT...a strong thunderstorm producing winds to 45 mph was
located near Trebloc, or 8 miles southwest of Okolona, moving
southeast at 40 mph.
People in Monroe and eastern Chickasaw Counties should monitor this
storm closely.
LAT...LON 3367 8850 3368 8872 3381 8872 3381 8891
3386 8897 3408 8889 3408 8872 3405 8827
3365 8851
TIME...MOT...LOC 2235Z 299DEG 34KT 3391 8884Local storm report, Jun 18, 5:49 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
549 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLASH FLOOD TRENTON 35.97N 88.94W
06/18/2017 GIBSON TN BROADCAST MEDIA
APARTMENT COMPLEX BEING EVACUATED DUE TO FLOODING.
&&
JLHLocal storm report, Jun 18, 5:50 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG 2 W HUGHES 34.95N 90.50W
06/18/2017 ST. FRANCIS AR LAW ENFORCEMENT
TREES BLOWN DOWN ON HWY 38 IN HUGHES RESULTING IN POWER
LINES LANDING ONTO A CAR.
0242 PM TSTM WND DMG S DOWNTOWN MEMPHIS 35.13N 90.05W
06/18/2017 SHELBY TN PUBLIC
TRAFFIC LIGHT DAMAGE FROM WINDS AT THE INTERSECTION OF
MAIN AND G.E. PATTERSON.
0245 PM TSTM WND DMG MIDTOWN MEMPHIS 35.13N 89.98W
06/18/2017 SHELBY TN BROADCAST MEDIA
DOWNED LARGE TREE CAUSED DAMAGE TO TWO HOMES.
0357 PM FLASH FLOOD 1 NNW DYER 36.09N 89.00W
06/18/2017 GIBSON TN TRAINED SPOTTER
WATER OVER THE ROAD ON HIGHWAY 45 BETWEEN DYER AND
RUTHERFORD.
0433 PM FLASH FLOOD TRENTON 35.97N 88.94W
06/18/2017 GIBSON TN BROADCAST MEDIA
APARTMENT COMPLEX BEING EVACUATED DUE TO FLOODING.
0501 PM FLASH FLOOD DYER 36.07N 88.99W
06/18/2017 GIBSON TN BROADCAST MEDIA
WATER COVERING THE ROAD ON HORSESHOE LOOP.
&&
JLHLocal storm report, Jun 18, 6:49 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 2 NW GERMANTOWN 35.11N 89.82W
06/18/2017 SHELBY TN BROADCAST MEDIA
A LARGE TREE AND POWER LINES WERE DOWNED NEAR THE
INTERSECTION OF RIVERDALE ROAD AND OAK RUN DRIVE.
&&
JLHLocal storm report, Jun 18, 6:58 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 SW MASON 35.40N 89.55W
06/18/2017 TIPTON TN TRAINED SPOTTER
SEVERAL LARGE TREES AND POWER LINES DOWNED NEAR THE
INTERSECTION OF US HIGHWAY 70 AND FINDE NAIFEH DRIVE.
&&
JLHLocal storm report, Jun 18, 7:01 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 SE ARLINGTON 35.25N 89.63W
06/18/2017 FAYETTE TN PUBLIC
TWO TREES DOWN ALONG AIRLINE ROAD 1 MILE SOUTH OF
DONELSON ROAD.
&&
JLHNearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.